Multaq® usage cancause liver damage

The FDA has issued warnings stating that Multaq® usage has been tied to acute liver damage and failure.

Contact us now to get a free and confidential evaluation:

Business

Get a Free Consultation

Multaq® (Dronedarone) Liver Problems

Over 700,000 people have been exposed to the possibility of severe liver problems as a result of taking the heart medication Multaq®. The U.S. Food and Drug Administration (FDA) says it has received several reports involving liver damage, including two incidents that required liver transplants.

If you have taken this drug and are experiencing liver damage symptoms, seek immediate medical attention. Following medical help, contact one of our Multaq® lawyers for further assistance.

What is Multaq®?

Multaq® is a brand name medicine manufactured by Sanofi-aventis, which contains the generic drug dronedarone. It is used in hopes of preventing hospitalization for certain patients that have abnormal heart rhythms called atrial fibrillation or atrial flutter.

Until recently, side effects were not known to include severe liver problems. In January of 2011 the FDA alerted medical professionals that the drug could cause serious harm that included liver failure. Patients who have experienced liver failure as a result of taking Multaq® include those who have had previously healthy livers, and no other causations that would have contributed to the severe liver problems.

Types of Liver Injuries Linked to Multaq®

The liver is essential to maintain the proper functions of the body. It is responsible for filtering toxins out of the blood steam, removing waste from the body, storing vitamins and minerals, and regulating chemical levels. Liver damage symptoms usually begin with fatigue and a general feeling of discomfort known as malaise.

With acute liver damage, the symptoms occur rapidly and include:

  • Itching
  • Fever
  • Vomiting
  • Abdominal pain
  • Loss of appetite
  • Urine may become much darker
  • Light-colored stools

Patients with a damaged liver will usually develop jaundice, which is the yellowing of the skin and eyes. Severe liver problems can lead to further complications, including brain disorders, which caused by toxic build-up.

Help for People with a Damaged Liver

If you are experiencing liver damage symptoms you should immediately seek medical attention. Liver failure is a serious and potentially fatal condition and should be treated immediately. If you have a damaged liver as a result of taking Multaq®, contact one of our liver injury attorneys about the possibility of filing a lawsuit. You may be able to receive substantial compensation for your injuries.

Contact us for a free evaluation of your case.